MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB35W04150135
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the pta balloon during procedure to treat little calcified lesion in the mid common iliac artery with little tortuosity.No embolic protection was used.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.The balloon was inflated with a syringe.Ifu was not followed.There was no resistance encountered when advancing the device and no excessive force used.It was reported that there were balloon inflation difficulties at 10 atm.The balloon was unable to inflate and on inspection it was found damaged.The balloon surface was found to be damage.Leak was noted on balloon.The device was removed safely.The physician replaced it with another balloon to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: the balloon returned in its post inflated state with biologics visible inside the balloon profile.A 0.035¿ guidewire from the lab was front loaded via the tip and exited out of the gw port of the luer with no difficulty the device was connected to a pressure gauge and an attempt was made to inflate to nominal pressure (10atm) and rated burst pressure (20atm) but the balloon failed to inflate.Pressure was held but no inflation of the balloon occurred.Visual inspection under a microscope shows both marker bands visible and intact.Slight stretching at the proximal balloon bond which most likely resulted in the inflation difficulties.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12251134
Report Number2183870-2021-00269
Device Sequence Number17160353
Product Code LIT
UDI-Device Identifier00763000184032
UDI-Public00763000184032
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberAB35W04150135
Device Catalogue NumberAB35W04150135
Device Lot NumberA984547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1